1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Pus at pump site

Discussion in 'Type 1 Diabetes' started by Rnr1975, Sep 28, 2021.

  1. Rnr1975

    Rnr1975 Type 1 · Member

    Messages:
    16
    Likes Received:
    5
    Trophy Points:
    23
    Only on one side of my abdomen when I take out my old giving set I get 1-2ml of pus any ideas of cause. I am using mini med mio 30 giving sets, attached to minimed 780g pump
     
  2. hodders

    hodders Type 1 · Well-Known Member

    Messages:
    117
    Likes Received:
    65
    Trophy Points:
    88
    Hi
    Is it clear or milky coloured pus.?
    I only say that as occasionally on removing my cannula there is what I perceive as just unabsorbed insulin.
     
  3. Rnr1975

    Rnr1975 Type 1 · Member

    Messages:
    16
    Likes Received:
    5
    Trophy Points:
    23
  4. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    11,623
    Likes Received:
    7,510
    Trophy Points:
    298
    Have you contacted your diabetes nurse or doctor about this?
     
    • Agree Agree x 1
  5. Rnr1975

    Rnr1975 Type 1 · Member

    Messages:
    16
    Likes Received:
    5
    Trophy Points:
    23
    Yep and clinical lead nurse for Medtronic all clueless
     
  6. Fairygodmother

    Fairygodmother Type 1 · Well-Known Member

    Messages:
    3,872
    Likes Received:
    5,396
    Trophy Points:
    198
    Have you any pain, or swelling on the side of your abdomen that creates the pus? Do you have anything, a buckle, change in a pocket etc that could be causing pressure on or interaction with the pump that side? Might be worth asking for a GP examination of the area too.
     
    • Agree Agree x 1
  7. Jollymon

    Jollymon Type 1 · Well-Known Member

    Messages:
    407
    Likes Received:
    449
    Trophy Points:
    123
    If any site hurts or swells, you just need to change it out. “When in doubt change it out”
     
  8. JMK1954

    JMK1954 Type 1 · Well-Known Member

    Messages:
    426
    Likes Received:
    233
    Trophy Points:
    83
    I know nothing about pumps, but in your position, I would get a GP appointment, explain the problem and suggest that if they gave you the equipment to take a swab, you could seal it up and hand it in at the surgery to be sent off and checked for some sort of infection next time this happens. I think it would be good to rule this out.

    I suspect this means you need to talk to a GP who knows from previous experience that you're not an idiot and will trust what you say. Just a suggestion.
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook